I am a 55 year old woman recently diagnosed with ADHD and prescribed stimulants. I have hypertension and I take Amlodipine 5 mg, Losartan 50 mg and Propranolol (10 to 60 mg) for anxiety which also helps with my blood pressure. My echocardiogram says that my left ventricular wall thickness is mildly increased with grade 1 diastolic dysfunction fo the left ventricle (impaired relaxation pattern) with normal left ventricular systolic function. Everything else on the echocardiogram is normal. Is taking a Dextroamphetamine prescription of 5 mg ER and 5 mg IR a day contraindicated with my condition? This is the weakest prescription of Dextroamphetamine, but it helps a lot with my ADHD and anxiety symptoms. The stimulants do not appear to increase my BP, but my BP is not completely controlled. It is usually about 130 over 85. I am having another echocardiogram next month.
Welcome to icliniq.com.
So, currently, you do not have any serious heart issues. The impaired relaxation and diastolic dysfunction occur due to chronically elevated BP leading to hypertrophy. It is not serious heart problem and needs no specific treatment. It is similar to the bodybuilding of athletes secondary to increased workload. Now, regarding Dextroamphetamine, the contraindication is not related to your heart but related to high BP. It is contraindicated in moderate to severe uncontrolled hypertension. So considering you are having the lowest possible dose and your observation that it is not affecting BP readings, Dextroamphetamine can be continued. However, keep watch on blood pressure.
Now, mentioned BP reading is fine and you should continue the same antihypertensive. If needed, we can increase Amlodipine to 10 mg. Regarding cholesterol, LDL is significantly higher. You should do vigorous lifestyle modifications and if you are already doing then it is better to initiate medicines like tablet Rosuvastatin at bedtime.
Otherwise, you should have a healthy lifestyle like avoiding fatty, oily, and high-calorie diet. Also, have a low salt diet. Regular exercises like brisk walking, jogging according to your capacity at least 30 minutes a day and five days a week. Lots of green leafy vegetables, fruits, fish once or twice a week, avoid meat. Avoid smoking and alcohol if any. Try to lose some weight and bring BMI down. Recheck cholesterol after two to three months, if there is response it is fine, otherwise, you will need medicines.
Hope this helps you and get back if you have any doubts.
For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
Query: Hello doctor,What is LV diastolic dysfunction grade 1? Doctor suggested stress echo cardiography. And conclusion includes this line. I can show you reports. What is the treatment for this. Any medicines? Read Full »
Query: Hi doctor, I am a 59 year old male. My weight is 230 kg and height is 5'11". I am suffering from high blood pressure for the last 15 years. I am taking Metoprolol and a combination of Triamterene and Hydrochlorothiazide. I had an echocardiogram before four years. It was mostly normal except for enla... Read Full »
Query: Hello doctor, I am experiencing heavy shoulders, and then my hands and legs are feeling heavy and tingly. I can feel it go up to my neck and face at times. But the main symptom is heavy shoulders. I do have low vitamin D and B. I forgot to take my supplements for almost a week. When I forget, my le... Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now